Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 7, 2022, 1:52 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 7, 2022, 5:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colfax County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 212 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5214 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WGUS55 KABQ 071952
FFWABQ
NMC007-033-072345-
/O.NEW.KABQ.FF.W.0002.220607T1952Z-220607T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
152 PM MDT Tue Jun 7 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Southwestern Colfax County in northeastern New Mexico...
Northern Mora County in northeastern New Mexico...
* Until 545 PM MDT.
* At 152 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the far eastern portion of the Cook's Peak burn
scar several miles south of Rayado. Up to 0.50 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar may result in significant
runoff and debris flow. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
This includes the following streams and drainages...
Sweetwater Creek, Alona Creek, Ocate Creek and Banderitas Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cook's Peak fire burn
area.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, contact your local law enforcement agency and
your National Weather Service office when you can do so safely.
&&
LAT...LON 3628 10500 3629 10499 3630 10497 3631 10482
3630 10477 3628 10474 3622 10470 3622 10471
3622 10472 3623 10475 3623 10479 3619 10484
3618 10492 3621 10499 3623 10501 3625 10501
FLASH FLOOD...RADAR INDICATED
$$
112 follow-up statements
055
WGUS75 KABQ 072113
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
313 PM MDT Tue Jun 7 2022
NMC007-033-072345-
/O.CON.KABQ.FF.W.0002.000000T0000Z-220607T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Mora NM-
313 PM MDT Tue Jun 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS
AFTERNOON FOR SOUTHWESTERN COLFAX AND NORTHERN MORA COUNTIES...
At 313 PM MDT, Doppler radar indicated thunderstorms had ended
across the far eastern portion of the Cook's Peak burn scar several
miles south of Rayado. However, potentially dangerous runoff from
earlier rainfall will persist for at least another hour or two.
Excessive rainfall over the burn scar may result in significant
runoff and debris flow. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
This includes the following streams and drainages...
Sweetwater Creek, Alona Creek, Ocate Creek and Banderitas Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cook's Peak fire burn
area.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, contact your local law enforcement agency and
your National Weather Service office when you can do so safely.
&&
LAT...LON 3628 10500 3629 10499 3630 10497 3631 10482
3630 10477 3628 10474 3622 10470 3622 10471
3622 10472 3623 10475 3623 10479 3619 10484
3618 10492 3621 10499 3623 10501 3625 10501
FLASH FLOOD...RADAR INDICATED
$$
11386
WGUS75 KABQ 072343
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
543 PM MDT Tue Jun 7 2022
NMC007-033-072353-
/O.EXP.KABQ.FF.W.0002.000000T0000Z-220607T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NM-Mora NM-
543 PM MDT Tue Jun 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT THIS AFTERNOON FOR
SOUTHWESTERN COLFAX AND NORTHERN MORA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3628 10500 3629 10499 3630 10497 3631 10482
3630 10477 3628 10474 3622 10470 3622 10471
3622 10472 3623 10475 3623 10479 3619 10484
3618 10492 3621 10499 3623 10501 3625 10501
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:19 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 11:19 AM MDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1119 AM MDT Tue Jun 7 2022 .AVIATION... 18Z TAF CYCLE MVFR cigs holding on at KTCC through mid day behind a backdoor front, but should improve to VFR by 19Z latest. Iso/Sct storms will develop this afternoon/evening across northeast NM and may impact KLVS with strong/erratic wind gusts. Much lower probability at KTCC for storms and too low to include in TAF. The backdoor front will get reinforced overnight into Wednesday morning and result in more MVFR cigs at KTCC and possibly KLVS. Mountain obscurations are likely Wednesday morning along the central mountain chain. 11 && .PREV DISCUSSION...330 AM MDT Tue Jun 7 2022... .SYNOPSIS... Except for some cooler readings on the far eastern plains Wednesday, the next 7 days will feature high temperatures a few to several degrees above normal. Backdoor fronts will enter the forecast area from the northeast nightly through the end of this week introducing low level moisture that will enable daily rounds of showers and thunderstorms. Storms will favor the central mountain chain eastward today, then the continental divide eastward Wednesday and Thursday. Strong to severe storms will be possible across eastern areas each day, with a gusty and dusty mix of wet and dry storms from the central mountain chain westward. Thunderstorm coverage looks to decrease each day Friday through Sunday, but there may still be a few strong to severe storms over northeast areas Friday and Saturday. Winds will strengthen Sunday and Monday with a return of fire weather concerns in many areas. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... As is often the case in early June, forecast challenges in the short term period will hinge on the back door cold front and how far west it advances. Currently, the backdoor front has already invaded much of the northeastern quadrant of NM with the assistance of convective cold pools farther northeast, and it should overtake much of the eastern half of the forecast area before dawn. Fast rises in dewpoints are already yielding a widespread swath of low stratus and these will be slow to burn off through the late morning. Once they do burn off, things will destabilize quickly with scattered thunderstorms still expected to favor the northeastern quadrant of the state with less coverage along the central mountain chain and into the east central plains. While winds aloft will generally be weaker today with rising pressure heights, the surface front will bring such a stark directional wind shift that it will drastically increase shear. The SREF continues to paint high surface-based CAPE values of 1000 to 2500 J/kg across eastern zones with the highest numbers in the east central plains, and this will bring a severe threat with large hail and damaging winds being possible. Farther west, dewpoints will generally stay in the 20’s, although some pockets of faint increases into the 30’s are possible between the Rio Grande and the Continental Divide. An afternoon crop of high- based cumulus is expected, but minimal instability and vertical development is anticipated. Temperatures will remain warm to hot in all areas, rising a couple degrees in western zones and falling a few in eastern ones. Interestingly, there is not overwhelming model consensus that convective outflows will shove the moisture farther west tonight. However, this seems like a plausible scenario, with areas such as Santa Fe and Albuquerque potentially undergoing a quick shot of moisture advection should a strong enough easterly wind component be sustained. Regardless, a secondary frontal push is expected into the daytime Wednesday when the more moist and cooler air mass will overtake the central mountain chain and spill into the Rio Grande valley. This will keep scattered strong to perhaps severe storms going Wednesday afternoon along the central mountain chain, aided by an easterly upslope component that will kick-start afternoon updrafts. Burn scar flooding will be a possibility, and the Flash Flood Watch will continue. Models suggest a few drier cells will develop near or just west of the Rio Grande Wednesday, and convective outflows also look to produce some gusty winds into the valley late in the afternoon. 52 LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)... High temperatures will vary from a few to around 11 degrees above normal through the extended portion of the forecast as our summertime, mid-level high pressure system varies its position over the region. Low level moisture introduced by Wednesday's moist backdoor front will remain in place from the continental divide eastward with another round of scattered to isolated showers and thunderstorms Thursday afternoon and evening. A mix of wet and dry thunderstorms are forecast from the upper Rio Grande Valley and Tusas Mountains southwestward to the west central mountains, but convection further south and east will tend to be more wetting due to PWATs varying around 0.8-1.03". Shear and instability profiles also indicate the potential for severe thunderstorms again across the eastern plains Thursday afternoon and evening, but the risk doesn't look as high as the severe thunderstorm event expected Wednesday. The upper high is now forecast by models to recenter near Gallup Friday, then nudge southward some Saturday. There should be be a significant downtick in thunderstorm coverage and wetness these days as drier air works its way over the forecast area from the northwest. However, low level moisture will slosh back into the eastern plains with a backdoor cold front Friday morning, and potentially again into northeast areas and Saturday night, causing the Sangres eastward to be favored for showers and thunderstorms. The risk of strong to severe storms will probably return to far northeast areas both afternoons and evenings as disturbances clip northeast NM in northwest flow aloft. Even drier air is forecast to move over the forecast area from the west on Sunday and moreso Monday as an upper trough entering the western US nudges the SW US mid-level high southeastward over TX and eventually the lower Mississippi River Valley. Any storms that get going over the high terrain Sunday should be vary isolated, then dry weather is forecast for Monday. Southwest winds look to become breezy to windy both days with fire weather concerns developing. 44 && .FIRE WEATHER... A moist cold front will be the key weather factor to watch over the next few days, as it will increase the chances for wetting thunderstorms and bring higher humidity to parts of the forecast area. The front has already entered the northeastern quadrant of NM and will overtake much of the remainder of eastern NM through the morning. The northeast quadrant will be favored for strong to possibly severe storms today with a few storms also possible along the central mountain chain and into the east central plains. Dry and warm conditions will persist today west of the central mountain chain with temperatures rising a couple more degrees while humidity plummets to 10 to 15 percent this afternoon. Other than some moderate breezes in north central NM, wind concerns will be confined near thunderstorms where gusty and erratic outflows will be possible. Into tonight and Wednesday, the cooler moist airmass is still forecast to advance westward with excellent RH recovery in most eastern zones Wednesday morning. The best moisture will stay east of the central mountain chain, but a slight increase in dewpoints and humidity will bring low chances for drier thunderstorms to the Rio Grande valley toward the Continental Divide Wednesday afternoon. Dry lightning and very gusty storm outflows would be a big concern with this activity in central to western zones. A better westward push of the moisture will be possible Wednesday night, perhaps setting the stage for a mix of wet and dry storms between the Continental Divide and Rio Grande on Thursday. Dry thunderstorms would be expected on the western fringe of this activity while the central mountain chain would continue to observe isolated to scattered cells of a wetter variety. By Friday and the weekend, thunderstorms will be reducing in coverage with smaller footprints of rainfall over mountainous areas. As high pressure strengthens over NM, temperatures will climb well above average with hot readings expected. Stronger westerly flow is still projected to return early next week with drier and perhaps elevated to critical fire weather conditions. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ214-215. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 54 min |
| Jun 7, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 48 min |
| Jun 7, 3:27 PM MDT | Areal Flood Advisory | ABQ | Mora | 3 hr |
| Jun 7, 3:43 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Jun 7, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 23 min |
| Jun 7, 4:15 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jun 7, 4:43 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| Jun 7, 4:50 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 40 min |
| Jun 7, 5:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 59 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.